Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 25, 2004, 1:55 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 1:55 AM CDT (06:55 UTC)
- Expired
- May 25, 2004, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 250655
FFWSGF
MOC015-141-251300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI.
MORGAN COUNTY IN CENTRAL MISSOURI.
* UNTIL 800 AM CDT.
* AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA FROM
NEAR PALO PINTO...EASTWARD TO NEAR VERSAILLES. DOPPLER RADAR
ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN ACROSS
PARTS OF BOTH BENTON AND MORGAN COUNTIES...AND RAINFALL RATES OF 1
TO 2 INCHES PER HOUR WILL CONTINUE THROUGH AT LEAST 4 AM.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...WARSAW...VERSAILLES...STOVER...LINCOLN...COLE CAMP...
ZORA...WHITAKERVILLE...SYRACUSE...ROCKY MOUNT...PALO PINTO...
LAKEVIEW HEIGHTS AND KNOBBY.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3842 9267 3826 9270 3826 9307 3809 9310
3809 9349 3850 9348 3852 9306 3869 9306
3868 9287 3853 9285
$$
BROWNING5 follow-up statements
000
WGUS73 KSGF 250719
FFSSGF
MOC015-141-251315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CDT TUE MAY 25 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...
AT 207 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN CONTINUING FROM NEAR RACKET IN WESTERN BENTON COUNTY
EASTWARD THROUGH SOUTHERN MORGAN COUNTY TO NEAR ROCKY MOUNT. TWO TO
THREE INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA...AND ANOTHER
INCH OF RAIN IS LIKELY BY 330 AM. TO THE WEST...MORE THUNDERSTORMS
ARE FORMING OVER WEST CENTRAL MISSOURI AND WILL LIKELY MOVE EASTWARD
INTO BENTON AND MORGAN COUNTIES BEFORE DAWN.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...VERSAILLES...STOVER...LINCOLN...COLE CAMP... ZORA...ROCKY
MOUNT...RACKET...AND PALO PINTO.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
3868 9285 3859 9285 3843 9264 3824 9271
3820 9298 3830 9308 3806 9308
$$
BROWNING000
WGUS73 KSGF 250820
FFSSGF
MOC015-141-251415-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CDT TUE MAY 25 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...
AT 310 AM CDT...ALTHOUGH HEAVY RAIN HAD ENDED...DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER WEST
CENTRAL MISSOURI. THESE STORMS WILL LIKELY MOVE EASTWARD INTO BENTON
AND MORGAN COUNTIES BEFORE DAWN.
RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL LIKELY CAUSE FLOODING
ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...WARSAW...VERSAILLES...
STOVER...LINCOLN...COLE CAMP...ZORA...WHITAKERVILLE...SYRACUSE...
ROCKY MOUNT...RACKET...PALO PINTO AND MORA.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
3868 9285 3859 9285 3843 9264 3824 9271
3820 9298 3830 9308 3806 9308
$$
BROWNING000
WGUS73 KSGF 251013
FFSSGF
MOC015-141-251300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT TUE MAY 25 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...
AT 500 AM CDT...THUNDERSTORMS WITH HEAVY RAIN HAD ONCE AGAIN MOVED
INTO BENTON AND MORGAN COUNTIES...AND DOPPLER RADAR INDICATED THAT
AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN HAD FALLEN ON AREAS THAT
HAD ALREADY RECEIVED UP TO 3 INCHES OF RAIN OVERNIGHT IN A BAND FROM
NEAR PALO PINTO...EASTWARD TO JUST SOUTH OF COLE CAMP...AND ON TO
NEAR ROCKY MOUNT.
THE HEAVY RAIN WILL LIKELY END BY AROUND 6 AM AS THE THUNDERSTORMS
MOVE OFF TO THE EAST...HOWEVER RUNOFF WILL LIKELY CAUSE FLOODING
ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...WARSAW...VERSAILLES...
STOVER...LINCOLN...COLE CAMP...ZORA...WHITAKERVILLE...
SYRACUSE...ROCKY MOUNT... RACKET...PALO PINTO AND MORA.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
3868 9285 3859 9285 3843 9264 3824 9271
3820 9298 3830 9308 3806 9308
$$
BROWNING000
WGUS73 KSGF 251113
FFSSGF
MOC015-141-251300-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT TUE MAY 25 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...
AT 600 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED OVER BENTON
AND MORGAN COUNTIES...WITH ONE CLUSTER OF STRONG STORMS STILL TO THE
WEST OVER ST. CLAIR COUNTY. THESE TWO AREAS OF STORMS WILL PRODUCE
ANOTHER ONE HALF INCH OF RAINFALL BEFORE ENDING BETWEEN 7 AND 8 AM.
BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN OVERNIGHT ALONG A
BAND FROM CLINTON TO NEAR COLE CAMP TO VERSAILLES. FLASH FLOOD IS
LIKELY ONGOING IN MANY AREAS AT THIS TIME...AND ANY OBSERVED
FLOODING SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT SO THAT
PROTECTIVE MEASURES CAN BE TAKEN. DO NOT DRIVE INTO FLOODED AREAS.
TURN AROUND...DONT DROWN.
LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
3868 9285 3859 9285 3843 9264 3824 9271
3820 9298 3830 9308 3806 9308
$$
BOOKBINDER000
WGUS73 KSGF 251315
FFSSGF
MOC015-141-251315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 AM CDT TUE MAY 25 2004
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON AND MORGAN
COUNTIES HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. A FLASH FLOOD WATCH STILL REMAINS
IN EFFECT FOR AREAS OF WEST CENTRAL AND CENTRAL MISSOURI.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3848 9278 3822 9277 3824 9315 3811 9314
3813 9351 3851 9348
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 5:42 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, May 24, 5:42 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE SPRINGFIELD MO 542 PM CDT MON MAY 24 2004 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION AT 22Z SURFACE LOW PRESSURE WAS LOCATED OVER NORTHEAST KANSAS WITH A STRONG DRYLINE STRETCHING SOUTHWARD TO JUST EAST OF WICHITA. DRYLINE HAS BULGED EASTWARD ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA THIS AFTERNOON LEADING TO STRENGTHENING MOISTURE CONVERGENCE OVER SOUTH CENTRAL KANSAS ALONG THE LEADING EDGE OF THE DRYLINE BULGE. THERE HAVE BEEN A COUPLE OF TOWERING CUMULUS TRYING TO PENETRATE THE CAP IN SC KS...HOWEVER THUS FAR THEY HAVE CHOKED. FURTHER EASTWARD VISIBLE SATELLITE IMAGERY DOESNT SHOW MUCH VERTICAL DEVELOPMENT TO THE CUMULUS OVER SOUTHEAST KS AND SOUTHWEST MO...AND IT IS QUITE APPARENT THAT THERE IS A STRONG CAP IN PLACE STILL. AN EVEN STRONGER CAP AND SHARPER INVERSION WAS EVIDENT ON THE OUN 18Z SOUNDING AND THIS IS THE GENERAL SOURCE REGION FOR OUR AIRMASS SO I SUSPECT THE INVERSION AND AMOUNT OF CINH HAS LIKELY INCREASED DURING THE AFTERNOON IN OUR CWA. AT THIS TIME BEST GUESS IS THAT ANY STORMS THAT DO FIRE ALONG THE DRYLINE WOULD NOT SURVIVE LONG ENOUGH TO AFFECT OUR CWA. FURTHER NORTH SUPERCELLS HAVE DEVELOPED ALONG THE WARM FRONT OVER NORTHERN MISSOURI. THESE SUPERCELLS WILL LIKELY CONTINUE MOVING EASTWARD AND CONGEAL INTO AN MCS...BUT THE EVENTUAL TRACK OF THE MCS IS UP FOR DEBATE. THE 18Z ETA SEEMS TO BE DEVELOPING OUTFLOW FROM THESE THUNDERSTORMS AND FOCUSING ADDITIONAL DEVELOPMENT FURTHER SOUTHWARD...WHICH WOULD INTERCEPT THE LLJ AND LEAD TO REPEATED DEVELOPMENT OVER OUR CWA. GIVEN THE LATEST SATELLITE/RADAR TRENDS AND THE AMOUNT OF CONVECTIVE INHIBITION THIS FAR SOUTH...MY BEST GUESS AT THIS TIME IS THE MCS WILL TRACK EASTWARD INTO CENTRAL ILLINOIS WITH THE NOSE OF THE LOW LEVEL JET REMAINING FOCUSED WELL TO OUR NORTH OVERNIGHT. CONVECTION OVER SOUTHEAST NEBRASKA MAY MOVE SOUTHWARD INTO OUR AREA OVERNIGHT AS THE ENTIRE BOUNDARY DRIFTS SOUTHWARD. ASSUMING THOSE THUNDERSTORMS DO INDEED SURVIVE AND MAKE IT INTO THE CWA THERE WOULD LIKELY BE ENOUGH VERTICAL WIND SHEAR AND ELEVATED INSTABILITY TO SUSTAIN A THREAT OF LARGE HAIL AND HEAVY RAINFALL AFTER MIDNIGHT OVER OUR NORTHERN COUNTIES...BUT THE SHORT TERM SEVERE WEATHER THREAT IS VERY LOW. .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH NORTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 18Z SATURDAY. KS...NONE. IZZI
Hazardous weather outlook, May 24, 8:30 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 830 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS ...WIND GUSTS IN EXCESS OF 60 MPH...LOCALIZED FLOODING...AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO NIXA TO WEST PLAINS AFTER 9 PM. DISCUSSION: A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER MUCH OF THE EASTERN PLAINS AND MISSOURI OZARKS REGION THIS MONDAY EVENING. A CAPPING INVERSION IN THE MIDDLE LEVELS OF THE ATMOSPHERE HAS STRENGTHENED...INHIBITING THUNDERSTORM DEVELOPMENT OVER THE REGION DURING THE LATE AFTERNOON. LATER THIS EVENING...STORMS THAT DEVELOPED OVER NORTHERN MISSOURI AND EASTERN KANSAS WILL SPREAD EASTWARD INTO THE OZARKS REGION. WHILE THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL...FLASH FLOODING AND DAMAGING STRAIGHT LINE WINDS... STRONG VERTICAL WIND PROFILES WILL MAKE ISOLATED TORNADOES POSSIBLE...MAINLY OVER CENTRAL MISSOURI AND SOUTHEAST KANSAS FROM 930 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL STALL ACROSS SOUTHERN MISSOURI...PRODUCING SEVERAL ROUNDS OF THUNDERSTORMS FROM TUESDAY THROUGH THE WEEKEND...AND INCREASING THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT . TERRY
In the hours before
Special weather statement, May 24, 10:17 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1017 PM CDT MON MAY 24 2004 KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1017 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 282...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. BOOKBINDER
Special weather statement, May 24, 10:50 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1050 PM CDT MON MAY 24 2004 MOZ056>058-069-250900- CAMDEN-MARIES-MILLER-MORGAN- INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH. 1050 PM CDT MON MAY 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 283...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CAMDEN...MARIES...MILLER AND MORGAN. SOME CITIES IN THIS TORNADO WATCH INCLUDE CAMDENTON AND OSAGE BEACH. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...IN AND CLOSE TO THE WATCH AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL AND WESTERN MISSOURI WILL CROSS THE WATCH AREA THROUGH EARLY THIS MORNING. STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 1050 PM CDT MON MAY 24 2004 SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. BOOKBINDER
Special weather statement, May 25, 1:44 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT - WATCH UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 AM CDT TUE MAY 25 2004 MOZ056>058-069-250700- CAMDEN-MARIES-MILLER-MORGAN- INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH. 144 AM CDT TUE MAY 25 2004 TORNADO WATCH NUMBER 283 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRAIN ACROSS MID MISSOURI THIS MORNING...RESULTING IN AN INCREASED THREAT FOR FLASH FLOODING. A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MID MISSOURI THIS MORNING. KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900- BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER- POLK-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA... PITTSBURG AND STOCKTON. 144 AM CDT TUE MAY 25 2004 SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEASTERN KANSAS WILL MOVE INTO WESTERN PORTIONS OF THE WATCH AREA AROUND 3 AM. STAY TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. BOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 53 min |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 55 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| May 25, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 25, 3:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 55 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 25, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 50 min |
| May 25, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 56 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.